Volume 17, issue 1 (2017)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 24
Issue 2, 595–1223
Issue 1, 1–594

Volume 23, 9 issues

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
Other MSP Journals
Pro-categories in homotopy theory

Ilan Barnea, Yonatan Harpaz and Geoffroy Horel

Algebraic & Geometric Topology 17 (2017) 567–643

Our goal in this paper is to prove an equivalence between the model categorical approach to pro-categories, as studied by Isaksen, Schlank and the first author, and the –categorical approach, as developed by Lurie. Three applications of our main result are described. In the first application we use (a dual version of) our main result to give sufficient conditions on an ω–combinatorial model category, which insure that its underlying –category is ω–presentable. In the second application we show that the topological realization of any Grothendieck topos coincides with the shape of the hypercompletion of the associated –topos. In the third application we show that several model categories arising in profinite homotopy theory are indeed models for the –category of profinite spaces. As a byproduct we obtain new Quillen equivalences between these models, and also obtain an example which settles negatively a question raised by G Raptis.

pro-categories, model categories, infinity-categories, étale homotopy type, profinite completion
Mathematical Subject Classification 2010
Primary: 18G55, 55U35
Secondary: 18C35
Received: 23 May 2016
Accepted: 30 June 2016
Published: 26 January 2017
Ilan Barnea
Department of Mathematics
Hebrew University of Jerusalem
9190401 Jerusalem
Yonatan Harpaz
Département de Mathématiques et Applications
École Normale Supérieure
45 rue d’Ulm
75005 Paris
Geoffroy Horel
Max Planck Institute for Mathematics
Vivatsgasse 7
D-53111 Bonn